Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 50, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 19, 2019, 8:48 AM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2019, 8:48 AM CDT (13:48 UTC)
- Expired
- Sep 19, 2019, 8:57 AM CDT
- In force
- 9 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 39 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WFUS54 KLCH 191348
TORLCH
LAC019-023-191415-
/O.NEW.KLCH.TO.W.0050.190919T1348Z-190919T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
848 AM CDT Thu Sep 19 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Cameron Parish in southwestern Louisiana...
Southwestern Calcasieu Parish in southwestern Louisiana...
* Until 915 AM CDT.
* At 847 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Sabine National Wildlife, moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Cameron and southwestern Calcasieu Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2986 9354 2986 9365 3016 9369 3016 9349
TIME...MOT...LOC 1347Z 179DEG 22KT 2992 9359
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Tingler1 follow-up statement
612
WWUS54 KLCH 191357
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
857 AM CDT Thu Sep 19 2019
LAC019-023-191406-
/O.CAN.KLCH.TO.W.0050.000000T0000Z-190919T1415Z/
Cameron LA-Calcasieu LA-
857 AM CDT Thu Sep 19 2019
...THE TORNADO WARNING FOR NORTHWESTERN CAMERON AND SOUTHWESTERN
CALCASIEU PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 2986 9354 2986 9365 3016 9369 3016 9349
TIME...MOT...LOC 1355Z 179DEG 22KT 2998 9359
$$
TinglerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 19, 6:48 AM CDT, 2 hours earlier.
Area forecast discussion, Sep 19, 6:48 AM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Lake Charles LA
648 AM CDT Thu Sep 19 2019
.DISCUSSION...
19/12Z TAF Issuance.
&&
.AVIATION...
A broad swath of tstms arcs acrs SE TX, with a persistent band of
+RA. This activity will continue to impact BPT through much of
the morning, with IFR/LIFR cigs/vsbys in periods of +RA, as well
as frequent ltg and gusty winds. Conditions should gradually
improve through the aftn, although periods of rainfall will still
be expected. Further east, periods of light to modt rain are
expected at LCH, with ocnl lower cigs/vsbys, while intmtnt -SHRA
are possible at AEX/LFT/ARA. Rain chcs will gradually diminish
through the evening as moisture associated with TD Imelda lifts
northward.
24
&&
.PREV DISCUSSION... /issued 456 AM CDT Thu Sep 19 2019/
..Life Threatening Flash Flooding Occurring in Lower Southeast
Texas...
SYNOPSIS...
Bullet Points...
Persistent intense rain band with rainfall rates of at or above
2-3 inches per hour over portions of lower southeast Texas will
continue through at-least the mid morning before it begins to
weaken and shift somewhat to the north. Additional Rainfall
amounts for southeast Texas of 5 to 10 inches with isolated higher
amounts.
So far a swath of rainfall totals of 10 to 20 inches with
isolated amounts nearing 29 inches across portions of southeast
Texas. Any additional rainfall will cause significant and life
threatening flash flooding.
Heavy rainbands will begin to enter extreme southwest Louisiana
later this morning. Additional rainfall totals of 2 to 6 inches
with isolated higher amounts for this area.
Flash Flood Watch through 7 pm local for all of southeast Texas
and far west and southwest Louisiana.
A High Risk of Flash Flooding today for southeast Texas and a
Moderate Risk of Flash Flooding for southwest Louisiana.
Rua
DISCUSSION...
Imelda is showing why we should never take just a "minimal"
tropical storm or tropical depression lightly as slow moving
tropical systems with copious amounts of tropical moisture can
cause significant and life threatening impacts.
All the ingredients are still there for excessive rainfall to
occur in portions of southeast Texas and far southwest Louisiana.
Precipitable water values are analyzed between 2.3 and 2.5 inches
which are near or exceeding daily climo maxes. Meanwhile, good
inflow at 85H-70H around 30 knots with uni-directional winds
allowing for efficient precipitation producers and training.
Latest reliable hi-res cams continue to show persistent intense
rain bands over the southeast Texas area through at-least mid-
morning then a slow broadening and lifting of bands to the north.
At the same time we will have to watch any expansion of these
bands to the east into southwest Louisiana.
At this point, the center of Imelda is expected to move further
north today. Question is how the feeder bands with intense
rainfall set up tonight. It looks like this may a bit further to
the north, so did not extend the Flash Flood Watch past 7 pm.
However, day shift will have to take a close look at this.
High pressure at the surface and aloft begin to build over during
the weekend into early next week with a reduction in rain chances,
and still hot daytime temperatures despite the beginning of
"Fall."
Rua
MARINE...
Inflow into convergence boundary along the coast will allow for
elevated winds and seas for the southeast Texas coast through the
morning hours and will have small craft exercise caution for that
area. As the low with tropical depression Imelda moves further
north into northeast Texas, the gradient will relax somewhat.
Over the weekend, high pressure will ridge in from the east and
provide modest easterly winds and seas.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 82 71 86 69 / 80 50 50 10
LCH 82 75 86 74 / 80 30 50 10
LFT 84 74 87 72 / 60 30 50 10
BPT 81 77 85 76 / 90 50 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ027-030-041-073-
074.
TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
259>262.
GM...Small Craft Exercise Caution until 10 AM CDT this morning for
GMZ450-470.
&&
AVIATION...24Hazardous weather outlook, Sep 19, 4:25 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 425 AM CDT Thu Sep 19 2019 LAZ027-030-041-073-074-TXZ180-201-215-216-259>262-201100- Vernon-Beauregard-Calcasieu-West Cameron-East Cameron-Tyler-Hardin- Jefferson-Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 425 AM CDT Thu Sep 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms with the possibility of gusty winds, locally heavy downpours, and occasional cloud to ground lighting on Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-031>033-042>045-052>055-201100- Rapides-Avoyelles-Allen-Evangeline-St. Landry-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- 425 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Scattered thunderstorms with locally gusty winds and locally heavy downpours along with occasional cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms with locally gusty winds and locally heavy downpours along with occasional cloud to ground lightning on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-201100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 425 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Some thunderstorms that will produce locally higher winds and seas along with occasional cloud to water lightning for locations near the coast of southeast Texas and southwest Louisiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 19, 3:34 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
334 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD VIDOR 30.13N 94.00W
09/19/2019 ORANGE TX PUBLIC
PUBLIC REPORTS SEVERAL HOMES FLOODED AND WATER RESCUES
TAKING PLACE IN THE CITY OF VIDOR.
&&
24Local storm report, Sep 19, 3:52 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 3 ENE HAMSHIRE 29.88N 94.26W
09/19/2019 M28.11 INCH JEFFERSON TX MESONET
A JEFFERSON COUNTY DD6 ALERT GAGE AS OF 3 AM CDT IS
REPORTING A STORM TOTAL RAINFALL OF 28.11 INCHES WITH
17.24 INCHES IN THE LAST 6 HOURS.
&&
JRUALocal storm report, Sep 19, 6:18 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 4 NNE HAMSHIRE 29.91N 94.29W
09/19/2019 M33.58 INCH JEFFERSON TX MESONET
A JEFFERSON COUNTY DD6 ALERT GAGE AT HIGHWAY 124 AND
NORTH FORK TAYLORS BAYOU AS OF 610 AM IS REPORTING A
STORM TOTAL RAINFALL OF 33.58 INCHES WITH 25.75 INCHES IN
THE LAST 12 HOURS.
&&
JRUALocal storm report, Sep 19, 7:23 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
723 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM FLASH FLOOD FANNETT 29.93N 94.25W
09/19/2019 JEFFERSON TX DEPT OF HIGHWAYS
TXDOT REPORTS BOTH DIRECTIONS OF I-10 CLOSED NEAR
FANNETT.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:35 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 4 days |
| Sep 19, 8:53 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 7 hr |
| Sep 19, 9:13 AM CDT | Special Marine Warning | LCH | 62 min | |
| Sep 19, 9:45 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 30 min |
| Sep 19, 10:14 AM CDT | Special Weather Statement | LCH | Calcasieu | 46 min |
| Sep 19, 10:29 AM CDT | Flash Flood Warning | LCH | Cameron | 6 hr |
| Sep 19, 10:51 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 24 min |
| Sep 19, 10:59 AM CDT | Tornado Warning | LCH | Cameron | 31 min |
| Sep 19, 11:21 AM CDT | Special Weather Statement | LCH | Calcasieu | 39 min |
| Sep 19, 12:06 PM CDT | Special Marine Warning | LCH | 39 min | |
| Sep 19, 3:49 PM CDT | Areal Flood Warning | LCH | Beauregard, Calcasieu, Cameron | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.